Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A formula with nonnegative terms
for the degree of the dual variety
of a homogeneous space

Authors: Carrado de Concini and Jerzy Weyman
Journal: Proc. Amer. Math. Soc. 125 (1997), 1-8
MSC (1991): Primary 13D25, 14N05; Secondary 13D02, 14M15, 15A72
MathSciNet review: 1389514
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a reductive group and $P$ a parabolic subgroup. For every $P$-regular dominant weight $\lambda $ let $X(\lambda )$ denote the variety $G/P$ embedded in the projective space by the embedding corresponding to the ample line bundle $\mathcal L(\lambda )$. Writing $\lambda =\rho _P+\sum _{i=1}^n m'_i\omega _i$, we prove that the degree $d(\lambda )^\vee $ of the dual variety to $X(\lambda )$ is a polynomial with nonnegative coefficients in $m'_1,\dots , m'_n$. In the case of homogeneous spaces $G/B$ we find an expression for the constant term of this polynomial.

References [Enhancements On Off] (What's this?)

  • [B] A. Borel, Cohomologie des espaces fibrés principaux, Ann. Math. 57 (1953), 115-207. MR 14:490e
  • [G-K-Z] I. M. Gelfand, M. M. Kapranov, A. V. Zelevinski, $A$-discriminants and the Cayley-Koszul complexes, Dokl. Akad. Nauk SSSR 307 (1989), 1307-1311. (Russian) MR 90k:14054
  • [Ha] R. Hartshorne, Algebraic Geometry, Graduate Texts in Mathematics, No. 52, Springer-Verlag, New York-Heidelberg-Berlin, 1977. MR 57:3116
  • [K] N. Katz, Pinceaux de Lefschetz; Theoreme d'existence, in: SGA 7, Lecture Notes in Math., vol. 340, pp. 212-253.
  • [Kl] S. Kleiman, Enumerative theory of singularities, Real and Complex Singularities (Proc. Ninth Nordic Summer School/NAVF Sympos. Math., Oslo, 1976), pp. 297-396. MR 58:27960
  • [K-M] F. Knop, G. Mentzel, Duale Varietäten von Fahnenvarietäten, Comm. Math. Helv. 62 (1987), 38-61. MR 89a:14051
  • [W] J. Weyman, Calculating discriminants by higher direct images, Trans. Amer. Math. Soc. 343 (1994), 367-389. MR 94g:14026

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13D25, 14N05, 13D02, 14M15, 15A72

Retrieve articles in all journals with MSC (1991): 13D25, 14N05, 13D02, 14M15, 15A72

Additional Information

Carrado de Concini
Affiliation: Department of Mathematics, Scuola Normale Superiore, Pisa, Italy

Jerzy Weyman
Affiliation: Department of Mathematics, Northeastern University, Boston, Massachusetts 02115

Received by editor(s): January 27, 1995
Additional Notes: The second author was partially supported by NSF grant #DMS-9104867
Communicated by: Eric M. Friedlander
Article copyright: © Copyright 1997 American Mathematical Society